Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 1, NWS San Angelo, TX

February 25, 201312 counties in Texas

NWS San Angelo, TX issued this high wind warning at Feb 25, 2013, 4:12 AM CST for 12 counties in Texas. It took effect at Feb 25, 2013, 9:00 AM CST. It was in force for 10 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2013, 4:12 AM CST (10:12 UTC)
In effect from
Feb 25, 2013, 9:00 AM CST
Expired
Feb 25, 2013, 7:17 PM CST
In force
10 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 45 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 11:00 AM CSTNON-TSTM WND DMGMertzon, TXIRION COUNTY JUDGE CALLED TO REPORT THAT THE METAL ROOF OF THE COUNTY WORK CREW BARN WAS BLOWN OFF. THE COUNTY WORK CREW BARN IS LOCATED NEAR THE COURTHOUSE. HE ALSO REPORTED NUMEROUS SHEDS ACROSS TOWN HAD ROOF DAMAGE.
Feb 25, 11:50 AM CSTNON-TSTM WND GST 586 Sw San Angelo, TXSJT ASOS GUST TO 50 KTS
Feb 25, 11:50 AM CSTNON-TSTM WND DMGSan Angelo, TXROAD SIGN DAMAGE
Feb 25, 12:00 PM CSTNON-TSTM WND DMGGrape Creek, TXSHINGLES RIPPED OFF ROOF OF RESIDENCE NEAR THE INTERSECTION OF HIGHWAY 87 AND GRAPE CREEK ROAD.
Feb 25, 12:00 PM CSTNON-TSTM WND DMGSan Angelo, TXSHINGLES TORN OFF ROOF OF STRIPES AT INTERSECTION OF AVENUE N AND U. S. HIGHWAY 87 NORTH.
Feb 25, 12:22 PM CSTNON-TSTM WND GST 616 Sw San Angelo, TXSJT ASOS REPORT 53 KTS.
Feb 25, 12:22 PM CSTNON-TSTM WND GST 646 Sw San Angelo, TXSJT ASOS REPORT 53 KTS.
Feb 25, 12:35 PM CSTNON-TSTM WND DMG1 S Tankersley, TXMETAL PEELED BACK ON BUILDING
Feb 25, 12:41 PM CSTNON-TSTM WND DMGSan Angelo, TXPOLICE REPORTED POWER LINES DOWN IN SAN ANGELO
Feb 25, 12:48 PM CSTNON-TSTM WND DMGEldorado, TXAWNING DAMAGED CAR
Feb 25, 1:00 PM CSTNON-TSTM WND DMG3 Se San Angelo, TXFENCE BLOWN OVER AT BUTLER FARMS
Feb 25, 1:00 PM CSTNON-TSTM WND DMGSan Angelo, TXRED BUD TREE BLOWN DOWN ONTO FENCE.
Feb 25, 1:29 PM CSTNON-TSTM WND DMGEldorado, TXSHINGLES OFF ROOF OF RESIDENCE IN ELDORADO
Feb 25, 1:30 PM CSTNON-TSTM WND DMG2 Sw San Angelo, TXLARGE TREE DOWN AND SHINGLES BLOWN OFF HOUSE IN SOUTHLAND
Feb 25, 1:55 PM CSTNON-TSTM WND GST 582 N Ozona, TX
Feb 25, 2:00 PM CSTNON-TSTM WND GST 58Doole, TXTRAINED SPOTTER IN DOOLE REPORTED A 58 MPH WIND GUST.
Feb 25, 2:00 PM CSTNON-TSTM WND DMGEldorado, TXROOF DAMAGE TO SCHOOLS. SHINGLES OFF ROOF. SIGN DAMAGE AT CONVENIENCE STORE.
Feb 25, 2:10 PM CSTNON-TSTM WND GST 606 W Robert Lee, TX
Feb 25, 2:22 PM CSTNON-TSTM WND DMGSan Angelo, TXTREE DOWN IN SAN ANGELO
Feb 25, 4:15 PM CSTNON-TSTM WND DMG2 Wsw San Angelo, TXTREE UPROOTED...BLOWN ONTO PARKED CAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3888 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WWUS74 KSJT 251012
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 AM CST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM
9 AM CST MONDAY THROUGH EARLY MONDAY EVENING...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK JUST NORTH OF WEST
CENTRAL TEXAS TODAY. VERY STRONG WEST TO NORTHWEST WINDS ASSOCIATED
WITH THIS SYSTEM WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. FOR ALL OF THE CONCHO VALLEY...
PARTS OF THE BIG COUNTRY...AND PARTS OF THE NORTHERN EDWARDS
PLATEAU...THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND
WARNING. THIS IS WHERE THE STRONGEST WINDS ARE EXPECTED. FOR THE
REST OF WEST CENTRAL TEXAS...A WIND ADVISORY CONTINUES IN EFFECT.


TXZ049-054-064>066-071>073-076-077-113-127-260200-
/O.UPG.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/
/O.NEW.KSJT.HW.W.0001.130225T1500Z-130226T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD...
ANSON...HAMLIN...ABILENE
412 AM CST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG
  NORTH AND SOUTH ORIENTED ROADWAYS. SOME TREE BRANCHES COULD BE
  BROKEN AND A FEW WEAK TREES COULD BE TOPPLED. SCATTERED POWER
  OUTAGES ARE POSSIBLE. ADDITIONAL POSSIBLE IMPACTS INCLUDE MINOR
  SHINGLE DAMAGE...LIGHT LOOSE OBECTS TOSSED AROUND...AND BLOWING
  DUST.

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH
  GUSTS UP TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ078-098-099-114-128-139-140-154-155-168>170-260200-
/O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/
SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON...
WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
412 AM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CST THIS EVENING. 

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING 
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG 
  NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL 
  BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO 
  BREAKING. 

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50
  TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
098 
WWUS74 KSJT 251216 AAA
NPWSJT

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 AM CST MON FEB 25 2013

...VERY STRONG WINDS WILL AFFECT WEST CENTRAL TEXAS TODAY THROUGH
EARLY THIS EVENING...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK JUST NORTH OF WEST
CENTRAL TEXAS TODAY. VERY STRONG WEST TO NORTHWEST WINDS
ASSOCIATED WITH THIS SYSTEM WILL DEVELOP THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. FOR ALL
OF THE CONCHO VALLEY... PARTS OF THE BIG COUNTRY...AND PARTS OF
THE NORTHERN EDWARDS PLATEAU...THE WIND ADVISORY HAS BEEN
UPGRADED TO A HIGH WIND WARNING. THIS IS WHERE THE STRONGEST
WINDS ARE EXPECTED. FOR THE REST OF WEST CENTRAL TEXAS...A WIND
ADVISORY CONTINUES IN EFFECT.

TXZ049-054-064>066-071>073-076-077-113-127-260200-
/O.CON.KSJT.HW.W.0001.130225T1500Z-130226T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD...
ANSON...HAMLIN...ABILENE
616 AM CST MON FEB 25 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING. 

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING 
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG 
  NORTH AND SOUTH ORIENTED ROADWAYS. SOME TREE BRANCHES COULD BE 
  BROKEN AND A FEW WEAK TREES COULD BE TOPPLED. SCATTERED POWER 
  OUTAGES ARE POSSIBLE. ADDITIONAL POSSIBLE IMPACTS INCLUDE 
  MINOR SHINGLE DAMAGE...LIGHT LOOSE OBECTS TOSSED AROUND...AND 
  BLOWING DUST. 

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH 
  GUSTS UP TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ078-098-099-114-128-139-140-154-155-168>170-260200-
/O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/
SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON...
WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
616 AM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

* IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING 
  DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG 
  NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL 
  BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO 
  BREAKING. 

* TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING.

* WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 
  50 TO 55 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
963 
WWUS74 KSJT 260117
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
717 PM CST MON FEB 25 2013

TXZ049-054-064>066-071>073-076-077-113-127-260230-
/O.CAN.KSJT.HW.W.0001.000000T0000Z-130226T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD...
ANSON...HAMLIN...ABILENE
717 PM CST MON FEB 25 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS HAVE DECREASED BELOW HIGH WIND WARNING CRITERIA AND
WILL CONTINUE TO DECREASE THROUGH THE REST OF THE NIGHT.

$$

TXZ078-098-099-114-128-139-140-154-155-168>170-260230-
/O.CAN.KSJT.WI.Y.0004.000000T0000Z-130226T0200Z/
SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON...
WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
717 PM CST MON FEB 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND WILL
CONTINUE TO DECREASE THROUGH THE REST OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Feb 25, 12:01 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 25, 12:01 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1201 AM CST MON FEB 25 2013

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
A BROKEN LINE OF THUNDERSTORMS IS MAKING ITS WAY ACROSS THE AREA
AT THIS TIME. AHEAD OF THIS LINE...LOW LEVEL MOISTURE IS RESULTING
IN MVFR CIGS AT MOST TAF LOCATIONS...WITH GUSTY SOUTHERLY WINDS.
BEHIND THE LINE...WEST WINDS WILL INCREASE TO 20 KNOTS WITH GUSTS
TO 30 KNOTS THROUGH THE EARLY MORNING HOURS. AFTER 12Z...WINDS
WILL REALLY START TO INCREASE...EVENTUALLY REACHING SUSTAINED
SPEEDS BETWEEN 35 AND 40 KNOTS WITH GUSTS AS HIGH AS 50 KNOTS
POSSIBLE BY LATE MORNING THROUGH MID AFTERNOON. KABI WILL LIKELY
RETAIN MVFR CIGS THROUGH MOST OF THE DAY TOMORROW. WINDS WILL
SLOWLY DIMINISH AFTER 00Z TOMORROW. 20

&&

.PREV DISCUSSION... /ISSUED 1040 PM CST SUN FEB 24 2013/

DISCUSSION...
UPDATED GRIDS/TEXT PRODUCTS TO REFLECT SEVERE THUNDERSTORM WATCH
39 FOR MUCH OF THE AREA. 20

PREV DISCUSSION... /ISSUED 823 PM CST SUN FEB 24 2013/

DISCUSSION...
HAVE MADE SOME MINOR ADJUSTMENTS TO OVERNIGHT LOW TEMPERATURES AND
WINDS TOMORROW. NOTHING SIGNIFICANT ENOUGH TO CHANGE ANY OF OUR
ADVISORIES CURRENTLY IN EFFECT. HAVE LOWERED THE OVERNIGHT LOW
TEMPERATURES SLIGHTLY ACROSS THE AREA...AS THE COLD FRONT HAS
ALREADY MADE IT THROUGH LUBBOCK THIS EVENING...AND COULD SNEAK ITS
WAY INTO OUR NORTHERN COUNTIES A LITTLE EARLIER THAN ORIGINALLY
THOUGHT...RESULTING IN COLDER OVERNIGHT LOWS FOR NORTHWESTERN
PARTS OF THE BIG COUNTRY.

SATELLITE/RADAR DATA SHOW THUNDERSTORMS NORTH OF OUR AREA TRYING
TO DEVELOP FARTHER SOUTH ALONG A LINE FROM CHILDRESS TO
SNYDER...SO WE STILL ANTICIPATE A LINE OF THUNDERSTORMS DEVELOPING
IN THE NEXT FEW HOURS ALONG OUR WESTERN CWA BORDER...THEN SWEEPING
QUICKLY EASTWARD ACROSS THE FORECAST AREA. WITH THESE
THUNDERSTORMS...THE CURRENT THINKING HASN/T CHANGED FROM THE
PREVIOUS FORECAST ISSUED EARLIER TODAY. SOME STORMS WILL BE
STRONG...WITH A FEW POSSIBLY REACHING SEVERE LEVELS DUE TO HAIL UP
TO THE SIZE OF QUARTERS...AND WIND GUSTS TO AROUND 60 MPH. UPDATED
GRIDS HAVE BEEN SENT...AND TEXT PRODUCTS WILL BE OUT SHORTLY. 20

PREV DISCUSSION... /ISSUED 536 PM CST SUN FEB 24 2013/

DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

AVIATION...
EXTREMELY DYNAMIC STORM SYSTEM TO AFFECT TAFS NEXT 24 HOURS...
WHICH WILL LIKELY AFFECT AIRPORT OPERATIONS. STRONG NORTHWEST
WINDS WILL GUST OVER 40 KTS BEHIND A COLD FRONT MID MORNING MONDAY
AND CONTINUE THROUGH THE AFTERNOON. BY NOON...WINDS OVER 45 KTS ARE
LIKELY...ESPECIALLY AT KSJT AND KABI.

THIS EVENING AND OVERNIGHT...AIRPORTS MAY SEE A BRIEF RETURN OF
MVFR STRATUS LATE EVENING. KSJT AND KABI SHOULD SEE SCATTERED
SHOWER AND THUNDERSTORMS DEVELOPMENT TOWARD MIDNIGHT...WITH SHOWERS
AND THUNDERSTORMS SPREADING EASTWARD. 850 LOW LEVEL JET PICKS UP TO
50 KTS AT MIDNIGHT. SHOWERS COULD PARTIALLY MIX LOW LEVEL JET
WINDS DOWN TO SURFACE IN THE VICINITY OF THE STORMS...POTENTIALLY
PRODUCING CONVECTIVE WIND SHEAR PROBLEMS. ALL STORMS WILL BE EAST
OF THE REGION BY 6 AM MONDAY.

04

PREV DISCUSSION... /ISSUED 351 PM CST SUN FEB 24 2013/

SHORT TERM...
THE SHORT TERM HAS THREE MAIN FORECAST PROBLEMS. FIRST IS THE SEVERE
CONVECTIVE WEATHER OVERNIGHT ASSOCIATED WITH A PACIFIC FRONT. THIS
SETUP IS VERY SIMILAR TO THE PAST TWO EVENTS WHERE MODELS HAVE
PROGGED A BROKEN LINE OF THUNDERSTORMS AROUND 6Z ALONG THE FRONT AND
QUICKLY MOVES CONVECTION TO THE EAST. THERE WILL BE GOOD
INSTABILITY AND SHEAR AHEAD OF THE FRONT...BUT DUE TO THIS BEING WELL
AFTER SUNSET...NOT ALL OF THIS POTENTIAL WILL BE REALIZED. MAIN
THREAT LOOKS TO BE WINDS AND HAIL...BUT THIS LOOKS TO BE
MARGINAL...MUCH LIKE THE PREVIOUS EVENTS.

SECOND FORECAST PROBLEM IS THE POSSIBLE SNOW NORTH OF INTERSTATE 20
DURING THE DAY MONDAY. LOOKING AT SOUNDINGS FROM THE NAM AND THE
GFS...SNOW WILL BE POSSIBLE...ESPECIALLY ACROSS HASKELL AND
THROCKMORTON COUNTIES. LIFT...SATURATION...AND CONDUCIVE
TEMPERATURES WILL ALL BE PRESENT ACROSS THE NORTHERN TIER OF
COUNTIES. FARTHER SOUTH THE ENVIRONMENT IS NOT AS
CONDUCIVE...HOWEVER A RAIN SNOW MIX WILL BE POSSIBLE. ACCUMULATIONS
WILL BE LESS THAN AN INCH OF SNOW ACROSS HASKELL AND THROCKMORTON
COUNTIES...WITH LITTLE TO NO ACCUMULATIONS ELSEWHERE.

STRONG WINDS TOMORROW ARE THE THIRD ISSUE. FOLLOWING THE
FRONT...WINDS WILL BE STRONG OUT OF THE WEST AT 30 TO 40 MPH...WITH
GUST UP TO 55 MPH. RIGHT NOW...WHILE THESE VALUES ARE NEARING HIGH
WIND WARNING CRITERIA...PAST MODEL PERFORMANCE ACROSS THE CWA DOES
NOT GIVE ENOUGH CONFIDENCE TO UPGRADE FROM THE WIND ADVISORY.
OTHERWISE...TEMPERATURES WILL BE MUCH COOLER TOMORROW WITH HIGHS
ONLY REACHING INTO THE LOWER 50S ACROSS THE NORTH EDWARDS PLATEAU
AND CONCHO VALLEY WITH 40S AND UPPER 30S ACROSS THE REST OF THE AREA.

13

LONG TERM...
A MUCH QUIETER WEATHER PATTERN IS EXPECTED MONDAY NIGHT THROUGH THIS
WEEKEND. THE POTENT UPPER LEVEL LOW THAT WILL BE AFFECTING WEST
CENTRAL TEXAS THROUGH THE NEXT 36 HOURS OR SO...WILL BE MOVING EAST
OF THE AREA MONDAY EVENING. ANY WRAP AROUND LIGHT SNOW SHOULD ALSO
HAVE MOVED EAST OF THE BIG COUNTRY BY 00Z TUESDAY...SO I HAVE LEFT
ANY POP MENTION OUT OF THE FORECAST. A WARMER DAY IS FORECAST ON
TUESDAY...AS SOUTHWEST WINDS RETURN AND HIGH TEMPERATURES RANGE FROM
THE MID 60S SOUTH...TO THE MID 50S NORTH.

THE NEXT UPPER LEVEL TROUGH WILL MOVE ASHORE THE PACIFIC NORTHWEST
LATE MONDAY...THEN ACROSS THE CENTRAL/SOUTHERN PLAINS LATE TUESDAY.
THIS WILL SEND ANOTHER COLD FRONT INTO THE BIG COUNTRY LATE TUESDAY
NIGHT...AND THROUGH THE REST OF THE REGION BY DAYBREAK WEDNESDAY. A
DRY FRONTAL PASSAGE IS EXPECTED...BUT I DID LOWER TEMPERATURES
SLIGHTLY GIVEN THE EXPECTED COLD AIR ADVECTION THROUGHOUT THE DAY.
THE NEXT FRONT WILL MOVE THROUGH THE REGION THURSDAY
NIGHT...REINFORCING THE COOLER TEMPERATURES. HIGH TEMPERATURES
WEDNESDAY THROUGH FRIDAY WILL BE 5 TO 10 DEGREES BELOW SEASONAL
NORMALS...GENERALLY IN THE 50S TO NEAR 60. LOW TEMPERATURES WILL
GENERALLY BE IN THE UPPER 20S TO MID 30S. A SLOW WARM UP WILL ENSUE
THROUGH THE WEEKEND. NO RAIN IS FORECAST THROUGH THE END OF THE
WEEK.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 39  42  31  59  30 /  50  30  10   0   0
SAN ANGELO 	 40  48  31  66  30 /  40  10   0   0   0
JUNCTION 	 42  54  32  68  31 /  40   5   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 8 PM CST MONDAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...
MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...
STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN.

&&

99/99/99
Hazardous weather outlook, Feb 24, 8:27 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CST SUN FEB 24 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-260230-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
827 PM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP TONIGHT AFTER 9 PM OVER THE WESTERN
BIG COUNTRY AND EASTERN PERMIAN BASIN. AS THESE STORMS MOVE EAST
DURING THE OVERNIGHT HOURS...THEY ARE EXPECTED TO DEVELOP INTO A
SQUALL LINE. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG TO
SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT FOR MONDAY...FROM 9 AM TO 8 PM...FOR
ALL OF WEST CENTRAL TEXAS. STRONG...GUSTY NORTHWEST WINDS OF 30 TO
40 MPH ARE EXPECTED...WITH GUSTS UP TO 55 MPH.

SOME LIGHT SNOW MAY DEVELOP ACROSS THE BIG COUNTRY ON MONDAY...
MAINLY NORTH OF INTERSTATE 20. ACCUMULATIONS ARE EXPECTED TO
REMAIN LESS THAN ONE INCH. HOWEVER...IF SNOW DOES DEVELOP...VERY
STRONG NORTHWEST WINDS WILL RESULT IN BLOWING SNOW AND
SIGNIFICANTLY REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.

In the hours before

Special weather statement, Feb 24, 10:26 PM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1026 PM CST SUN FEB 24 2013

TXZ049-250500-
FISHER TX-
1026 PM CST SUN FEB 24 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CST FOR
FISHER COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 1020 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
NORTHWESTERN FISHER COUNTY...OR ABOUT 21 MILES SOUTH OF JAYTON...
MOVING NORTHEAST AT 50 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHWESTERN FISHER COUNTY.

LAT...LON 3297 10045 3296 10045 3286 10065 3288 10067
      3296 10066 3297 10065 3297 10046
TIME...MOT...LOC 0425Z 242DEG 53KT 3298 10058

HAIL...NICKEL SIZE
WIND...45 MPH

04
Special weather statement, Feb 24, 11:31 PM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1131 PM CST SUN FEB 24 2013

TXZ071-076-077-250600-
CROCKETT TX-IRION TX-SCHLEICHER TX-
1131 PM CST SUN FEB 24 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CST FOR
CROCKETT...IRION AND SCHLEICHER COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 1128 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTHWEST OF OZONA TO 5 MILES NORTHEAST OF BARNHART... MOVING
EAST AT 35 MPH. THE STORMS MAY AFFECT MERTZON AROUND MIDNIGHT.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  OZONA BY 1140 PM CST

AND INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 345 AND 372.

LAT...LON 3068 10154 3124 10110 3126 10069 3118 10069
      3070 10096
TIME...MOT...LOC 0529Z 268DEG 29KT 3077 10130

HAIL...NICKEL SIZE
WIND...45 MPH

04
Special weather statement, Feb 24, 11:53 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1153 PM CST SUN FEB 24 2013

TXZ071-072-077-250630-
IRION TX-SCHLEICHER TX-TOM GREEN TX-
1153 PM CST SUN FEB 24 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CST FOR
IRION...SCHLEICHER AND TOM GREEN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 1147 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MERTZON TO 15 MILES WEST OF ELDORADO...MOVING EAST AT 45 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  CHRISTOVAL AND ELDORADO BY 1210 AM CST

LAT...LON 3082 10096 3108 10096 3108 10087 3130 10084
      3128 10013 3080 10013
TIME...MOT...LOC 0551Z 271DEG 37KT 3108 10075

HAIL...NICKEL SIZE
WIND...45 MPH

04
Special weather statement, Feb 25, 12:32 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1232 AM CST MON FEB 25 2013

TXZ072-073-077-078-168-169-250715-
KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX-TOM GREEN TX-CONCHO TX-
1232 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CST FOR
KIMBLE...MENARD...SCHLEICHER...SUTTON...TOM GREEN AND CONCHO
COUNTIES...

AT 1229 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
JUST EAST OF SAN ANGELO...SOUTH THROUGH EASTERN SCHLEICHER
COUNTY...TO 3 MILES SOUTH OF SONORA...MOVING EAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  VICK AND THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY
  1240 AM CST
  FORT MCKAVETT BY 1245 AM CST
  CAMP SOL MAYER BY 1250 AM CST
  LIVE OAK BY 1255 AM CST
  US-83 NEAR THE MENARD-CONCHO COUNTY LINE AND EDEN BY 105 AM CST
  MENARD BY 110 AM CST

DIME SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY
MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3141 9962 3100 9963 3077 9965 3045 10003
      3045 10082 3077 10044 3102 10037 3142 10036
TIME...MOT...LOC 0631Z 270DEG 37KT 3134 10025 3102 10025
          3077 10033 3052 10064

20
Special weather statement, Feb 25, 1:30 AM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 AM CST MON FEB 25 2013

TXZ073-154-155-168>170-250800-
KIMBLE TX-MCCULLOCH TX-MASON TX-MENARD TX-SAN SABA TX-CONCHO TX-
130 AM CST MON FEB 25 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CST FOR
KIMBLE...MCCULLOCH...MASON...MENARD...SAN SABA AND CONCHO COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 127 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 2 MILES SOUTH OF SALT GAP TO 2 MILES EAST OF
US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE TO 7 MILES NORTHWEST OF
LONDON...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF BRADY
TO 14 MILES EAST OF MENARD TO 15 MILES SOUTHEAST OF MENARD...MOVING
EAST AT 45 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL VEHICLE DENTS...
  MINOR INJURY POSSIBLE...

* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO BRADY
  LAKE...US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE...US-377
  NEAR THE KIMBLE-MENARD COUNTY LINE...US-190 NEAR THE MCCULLOCH-SAN
  SABA COUNTY LINE...US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE...
  THE INTERSECTION OF US-190 AND RANCH ROAD 1311...THE INTERSECTION
  OF US-87 AND RANCH ROAD 783...THE INTERSECTION OF US-377 AND RANCH
  ROAD 1222...THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...
  THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221...VOCA...
  STREETER...SALT GAP...ROCHELLE...PLACID...PEAR VALLEY...MELVIN...
  MASON...LONDON...LOHN...KOOCKVILLE...KATEMCY...HEXT...HALL...
  FREDONIA...ERNA AND BRADY.

LAT...LON 3141 9902 3061 9902 3065 9968 3136 9968
TIME...MOT...LOC 0730Z 270DEG 37KT 3127 9956 3098 9953
          3072 9964

HAIL...NICKEL SIZE
WIND...45+ MPH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:26 PM CSTSpecial Weather StatementSJTFisher34 min
Feb 24, 11:31 PM CSTSpecial Weather StatementSJTCrockett29 min
Feb 24, 11:53 PM CSTSpecial Weather StatementSJTSchleicher37 min
Feb 25, 12:32 AM CSTSpecial Weather StatementSJTConcho, Menard, Sutton43 min
Feb 25, 1:30 AM CSTSpecial Weather StatementSJTMcCulloch, Mason30 min
Feb 25, 2:24 PM CSTWinter Weather AdvisorySJTFisher, Haskell, Jones, Shackelford, Throckmorton5 hr

Nearby

High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.